MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Catalog Number VA8064
Medical Device Problem Codes Entrapment of Device (1212); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The device has not been returned to the manufacturer for evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H11: d2b (lit; dqy).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the tip of the pta balloon was allegedly broken.It was further reported that after several attempts to snare the tip of the fractured pta balloon, a stent was deployed to smash the remains of pta balloon.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was received and reviewed.The photo shows the labelling cover of the vaccess device.The labeling details matches with the details present in trackwise.No other anomalies noted.Three fluoroscopic images were provided and reviewed.The images show the tip of the balloon.The balloon in the forearm with one aspect directed toward the wrist and the second marker of the balloon(tip) directed toward the elbow.There is no wire in the balloon.The second shows a sheath directed toward the wrist and a snare catheter directed toward the tip and the elbow.The snare is near the tip.The third image shows the successful placement of a stent across the tip of the balloon.In this case, the tip of the balloon breaks off from the catheter.The balloon appears to be placed around a curve that may have created a kink in the catheter.Therefore, based on the image review, the investigation is confirmed for both the reported detachment and entrapment issue as balloon breaks off from the catheter and balloon fragment was trapped on the stent.A definitive root cause for the reported detachment and entrapment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was received and reviewed.The photo shows the labelling cover of the vaccess device.The labeling details matches with the details present in trackwise.No other anomalies noted.Three fluoroscopic images were provided and reviewed.The images show the tip of the balloon.The balloon in the forearm with one aspect directed toward the wrist and the second marker of the balloon(tip) directed toward the elbow.There is no wire in the balloon.The second shows a sheath directed toward the wrist and a snare catheter directed toward the tip and the elbow.The snare is near the tip.The third image shows the successful placement of a stent across the tip of the balloon.In this case, the tip of the balloon breaks off from the catheter.The balloon appears to be placed around a curve that may have created a kink in the catheter.Therefore, based on the image review, the investigation is confirmed for both the reported detachment and entrapment issue as balloon breaks off from the catheter and balloon fragment was trapped on the stent.A definitive root cause for the reported detachment and entrapment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b (lit; dqy), g3, h6 (component).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent an angioplasty procedure using vaccess.During the procedure, the tip of the pta balloon was allegedly broken.It was further reported that after several attempts to snare the tip of the fractured pta balloon, a stent was deployed to smash the remains of pta balloon.The current status of the patient is unknown.

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key21475937
Report Number2020394-2025-00222
Device Sequence Number3518603
Product Code LIT
UDI-Device Identifier00801741121296
UDI-Public(01)00801741121296(17)271105(10)93YJ0045
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVA8064
Device Lot Number93YJ0045
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Supplement Date Received by Manufacturer05/07/2025
11/13/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date05/14/2025
11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown